Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 48, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2004, 3:27 PM MDT for Kimball County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 3:27 PM MDT (21:27 UTC)
- Expired
- Jul 2, 2004, 4:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 94 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 022127 SVRCYS NEC105-022200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF KIMBALL * UNTIL 400 PM MDT * AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OLIVER RESERVOIR...OR ABOUT 8 MILES SOUTHWEST OF KIMBALL...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIMBALL BY 335 PM MDT DIX BY 350 PM MDT LAT...LON 4137 10390 4104 10387 4104 10340 4137 10339 $$ BANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:10 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 2, 2:10 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT FRI JUL 2 2004 .SHORT TERM...TNGT AND SAT...ENUF MID LEVEL MSTR PLUS DECENT WARMING FOR ENUF INSTBLTY TO PRODUCE SCT TSTMS ACRS THE REGION. GET THE FEELING THAT THE BAND FM DGW TO CYS WILL BE MOVG EWD THE NEXT 6 HRS AND WILL BE THE MAIN PROBLEM BAND OF TSTMS. HAVE MODELED FCST ON MESOETA/ETA FOR THE MOST PART THRU TNGT. APPRCH OF UPR FTR OVER ERN ID WILL AID DVLPMNT MAINLY N PTNS. FIRST GUESS AT SAT WOULD INDICATED PERHAPS A RELATIVE MIN OF TSTMS COMPARED TO PAST FEW DAYS...BUT A FEW DAYS AGO TODAY LOOKED RATHER DRY INHERITED FCST OF WDLY SCT AFTN TSTMS LOOKS GOOD FOR NOW. TEMPS TO BE SIMILAR TO TODAY ALSO. .LONG TERM...A SHORTWAVE WILL IMPACT THE CYS FORECAST AREA SUNDAY AND MON. MODELS DIFFER ON THE TIMING OF THE DISTURBANCE WITH THE ETA THE QUICKEST. GIVEN THE GENERALLY PROGRESSIVE NATURE OF THE UPPER FLOW DURING THE PERIOD...THE QUICK MOVEMENT MAKES SENSE. THE FEATURE MOVES OFF TO THE EAST TUE WITH NORTHWESTERLY FLOW ALOFT DEVELOPING OVER THE FORECAST AREA. A TRANSIENT UPPER RIDGE WILL ADVECT OVER THE REGION TUE NIGHT AND WED. THE FLOW ALOFT WILL BACK TO SOUTHWESTERLY WED NIGHT AND WILL REMAIN SOUTHWESTERLY THROUGH FRI. A SURFACE COLD FRONT WILL MOVE THROUGH EARLY ON MON AND WILL USHER IN COOLER AND UNSETTLED CONDITIONS WITH SURFACE BASED UPSLOPE. SURFACE HIGH PRESSURE WILL MOVE OVER THE AREA TUE AND DRY THINGS OUT. A WARM FRONT WILL PRODUCE WARMER TEMPERATURES WED WITH A SLIGHT CHANCE OF EVENING STORMS. THU AND FRI WILL BE WARM WITH A CONTINUED CHANCE OF PRIMARILY LATE DAY STORMS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
Hazardous weather outlook, Jul 2, 10:20 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT FRI JUL 2 2004 NEZ001>003-019>021-054-055-WYZ059>070-031130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1020 AM MDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE SOUTHEAST WYOMING MOUNTAINS AND THEN SPREAD ONTO THE PLAINS. THEY SHOULD REACH THE NEBRASKA PANHANDLE BY LATE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD GET QUITE STRONG AND PRODUCE GUSTY WINDS TO NEAR 50 MPH AND PERHAPS SOME HAIL. THESE STRONGER STORMS WILL BE MORE LIKELY TO OCCUR MAINLY NORTH OF A LINE FROM ABOUT WHEATLAND TO NEAR ALLIANCE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY...SUNDAY...WEDNESDAY AND THURSDAY. SEVERE STORMS ARE POSSIBLE ON SATURDAY AND SUNDAY...MAINLY OVER THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MAINLY ACROSS THE CENTRAL AND NORTHERN PARTS OF THE AREA.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:33 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 27 min |
| Jul 2, 4:00 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.